MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number N/A
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during surgery, that during the registration portion of an seeg procedure, the robot was unable to compute the registration.There were multiple attempt and markers were placed slightly different, rotated the position on the head differently, and tried to register with a different number of markers.A ct scan from an o-arm was initially used to identify the fiducials for marker registration.After the 3rd or 4th attempt, a second o-arm spin was obtained to see if a new scan would make a difference.Fiducials were checked were securely in the skull and not moving; they were and could even see on the o-arm scan that the bone fiducials had good purchase.A few restarts were attempted of the robot and even that did not fix the issue of the robot not being able to computed.There was last attempt at registering before the surgeon aborted the surgery because of this issue.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Robot remains at hospital and is anticipated to be evaluated.An investigation of the reported event is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: d4; h2; h3; h6.Corrected: b1.The associated system log files were provided and reviewed by a subject matter expert.A full analysis of the data logs confirmed the reported event and permitted to conclude that the event was due to a difference between the markers defined in the image and the markers recorded with the robot.The following facts were identified from the logs: - among the 7 bone fiducials positioned on patient¿s head, the 7th fiducial was not used during planning as a marker.- when registering the points with the robot, the 6th fiducial was ignored but the 7th fiducial was recorded instead.- as the 7th fiducial didn¿t exist in the planning and the 6th didn¿t exist in the point taken by the robot, rosanna could not find any good match and returned that the registration was impossible.There were no software anomalies identified which would have caused or contributed to the reported event.Device history records were not reviewed as root cause is attributed to use error.Based on the investigation, the technical root cause of the event was determined to be a user error in the registration workflow.Instructions for selection and positioning of the appropriate fiducials are provided in section 2.4.1.2 the rosa one brain application user manual.Section 4.6.1 indicates that the patient registration process matches the physical position of the patient with the position of the loaded patient exam.As such, the user created a discrepancy between the two by selecting mismatching registration markers.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key16452024
Report Number3009185973-2023-00003
Device Sequence Number14852922
Product Code HAW
UDI-Device Identifier03760244034793
UDI-Public(01)03760244034793(10)BS18961
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00203
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown